Screen Shot 2021-08-28 at 14.29.46.png

What is the form assumed by the circulation of images, and the diffusion of some more than other, in digital and visual culture? Video games, Internet culture or digital art among other, are all a testament to a high-speed circulation of images on a global scale. The forms this circulation can assume, such as intermediality hybridation or remixability, become part of a “globalization through images” – a topic understudied as of yet. The phenomena of visual contagions from a medium to another and from a field to another, are also prime examples of how new media infect contemporary culture.

Contributions are already available online (links below). Some of the keynotes will premiere at the conference in a videoconference on 13, 14, and 15 September 2021, with free access for all (no inscription required). All contributions will be discussed on the 13th, 14th, and 15th September 2021.

The conference is also an opportunity for dialogue with today’s young creation, organised in partnership with several art and design schools in Switzerland, France and Germany. The pauses artistiques (artistic breaks) of the three days will highlight the work of a dozen young artists from the HEAD (Geneva), the ECAL (Lausanne), the ENSAD (Paris), the Beaux-arts de Paris and the Zurich University of the Arts. Each artist has prepared a 5-minute video that will be premiered during the corresponding break.

 

Monday, September 13, 2021, 03:00-05:30 PM

 

 

3:00 - Introduction

3:10 - Keynote Talk (live):

Knut Ebeling: Painting in the Digital Cave. An archaeology of the globalized image.
Keynote: 30 minutes.
Discussants: Gabriele Marino, Rui-Long Monico

03:40 - 15 minutes discussion

03:55 - Discussion on the following papers:

Daniel Berndt: Beyond the exhibition space. Embeddedness and circulation of networked digital video art online.
Discussants: Ivan Magrin-Chagnolleau, Simon Zara.

Simon Zara: Latent Images, Mutation, Potentiality, Viscosity.
Discussants: Marie-Laure Delaporte, Chu-Yin Chen.

04:15 - 20 minutes collective discussion

04:35 Pause artistique 1

ZEROTERA - ECAL 
Brice Ammar-Khodja, EnsAd

04:45 Pause café

05:00 - Keynote Discussion:

Patrick Jagoda: Transmedia Contagions: Alternate Reality Games as Engines of Networked Collectivity".
Discussion: 15 minutes.
Discussants: Naomi Vogt, Thibaut Vaillancourt.

05:15 - Pause artistique 2

Achille Masson - ECAL 

05:25 - Naomi Vogt: An Edited Life 
Discussion: 10 minutes.
Discussants: Daniel Berndt, Marie-Laure Delaporte.

05:35 Pause artistique 3

Nora Fatehi - ECAL
Chen Zhexiang, Beaux-Arts de Paris

05:45 Pause café

06:00 - Virtual informal meeting with the artists

______________________________________
 

Tuesday, September 14, 2021, 03:00-5:30 PM

 

 

3:00 - Introduction

3:05 - Keynote (live):

Béatrice Joyeux-Prunel: Miraculous NFTs? A Social Genealogy of the Cryptoart Contagion.
Keynote: 30 minutes.

03:35 - Discussion

03:45 Pause artistique 4

TaeHwan Jeon - ZHdK

04:00 - Discussion on the following papers:

Max Bonhomme: Composite Imagery and Political Propaganda.  From Luther to 4Chan.
Discussants: Gabriele Marino, Daniel Berndt.

Kevin Pauliks: Infecting the Internet. Memes Between Virality and Practice.
Discussants: Daniel Berndt, Rui-Long Monico.

20 minutes collective discussion

04:20 - Pause artistique 5

Robin Champenois - EnS/SACRe 

04:30 Pause café

04:45 - Discussion on the following papers:

Marie-Laure Delaporte: Who’s afraid of GTA?
Discussants: Paolo Ruffino, Anthony Bekirov.

Paolo Ruffino: Contagious games: agency and affect in videogame culture.
Discussants: Max Bonhomme, Kevin Pauliks.

20 minutes collective discussion

05:05 - Pause artistique 6

Antoine Siron, HEAD 
Raphaëlle Kerbrat, EnsAd

05:15 - Virtual informal meeting with the artists

05:45 - End of the day

______________________________________
 

Wednesday, September 15, 2021, 3:00-5:30 PM

 

 

3:00 - Introduction

3:05 - Keynote (live):

Mélanie Courtinat.
Keynote: 30 minutes.
Discussion: 10 minutes

03:50 Pause artistique 7

Benjamin Spera - HEAD

04:00 - Discussion on the following papers:

Rui-Long Monico: Geek & Hustler: The Rapper as an Agent of Spread of  Contemporary New Media Aesthetics, Culture & Ideology.
Discussants: Paolo Ruffino, Kevin Pauliks.

Ivan Magrin-Chagnolleau:A Phenomenological and enactive approach of intermedial visual contagions.
Discussants: Naomi Vogt, Simon Zara.

20 minutes collective discussion

04:20 - Pause artistique 8

Mathilde Buenerd - HEAD 

04:30 Pause café

04:45 - Discussion on the following papers:

Anthony Bekirov & Thibaut Vaillancourt: Alternate Reality Games: a new mechanism of the virtual.
Discussants: Paolo Ruffino, Chu-Yin Chen.

Gabriele Marino: The Semiotics of Internet Memes.
Discussants: Max Bonhomme, Béatrice Joyeux-Prunel.

Conclusion of the symposium

05:15 - Pause artistique 9

Amsatou Diop - HEAD 
Sperling Steen - ZHdK

05:30 - Virtual informal meeting with the artists

______________________________________

 

Partner institutions for the pauses artistiques

logo-head — Café Cunni   Partenaires - AROPA   EnsAD - École nationale supérieure des Arts Décoratifs ...   Ecole des Beaux-Arts de Paris - Num & Patrimoines   Zurich University of the Arts uses Mindbreeze Tool ...